View Full Version : Notriptyline for migraines?


Raye
05-15-13, 05:58 AM
a while back I was diagnosed with chronic migraines by a headache specialist.

She gave me a 7 day steriod (sp?) pack and topamax.

I was too scared to take the steriods, as they sounded like street drugs to me, but after telling my pdoc this she said to take them, it will knock those migraines right out.

She was right. But when the steriods were gone, even taking the topomax I still wake up nearly everyday with a pounding headache.

well I called the headache specialist yesterday, told them what was going on and the dr. called me in something I've never heard of before: Notriptyline.

It is used as an Anti D, and I'm Anti D resistant when it comes to depression, and I thought I had tried every anti d under the sun, but like I said I've never heard of this one.

Has anyone taken this for depression or migraines?

Thanks

silivrentoliel
05-15-13, 08:38 AM
I've taken off-label stuff normally used for BP for migraines... I thought it was odd but it worked like a miracle! It's worth a shot if you can afford it.

Lunacie
05-15-13, 10:25 AM
I developed chronic daily migraine a few years ago after taking a tumble
that broke my arm near the shoulder. The doctor prescribed a couple of
meds for hypertension which didn't help either the high blood pressure or
the migraines. :(

My daughter suggested going to the Chinese clinic and getting accupunc-
ture. The daily pain stopped like a miracle. I still get migraines due to
weather changes, but they aren't chronic and daily now.



Nortriptyline seems to help some people according to reviews on drugs.com.

http://www.drugs.com/comments/nortriptyline/for-migraine-prophylaxis.html

Raye
05-15-13, 11:27 AM
Lunacie,

Thanks for the link, it seems like the med works good for a lot of people.

oneup
05-18-13, 11:20 AM
Careful, lots of side effects w/ trycyclics. I can't take them (sleep all day, digestion problems, bad dry mouth). But they are worth trying I guess.

Raye
05-21-13, 08:23 AM
Insert religious word beginning with H here--

I've not had a migraine since starting this medication, yet it has made my anxiety & irritabilty about 5 x worse, ugh, can't win for losing I guess :rolleyes:

Lunacie
05-21-13, 09:56 AM
Insert religious word beginning with H here--

I've not had a migraine since starting this medication, yet it has made my anxiety & irritabilty about 5 x worse, ugh, can't win for losing I guess :rolleyes:

Sorry it's not a win/win solution. I hope you can find something that works
without unwanted side effects.